MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® NASOGASTRIC SUMP TUBE

C.R. BARD, INC. (COVINGTON) -1018233 BARD® NASOGASTRIC SUMP TUBE
Catalog Number 0042180
Medical Device Problem Codes Incorrect Measurement (1383); Component Misassembled (4004)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/05/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that there was quite a difference in the openings.Both were 18fr., 48¿ nasogastric tubes, but it had different lot numbers.The one with the larger opening (lot#nghv0924) and the smaller opening (lot#ngzi1386).The feedback that getting was that the one with the larger opening was making it difficult to advance.It supposedly kept bending on itself during insertion.The only thing that they could thought of that due to less plastic, means less endurance when confronted with minimal resistance, which results in bending and kinking.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event was confirmed manufacturing related.Visual evaluation of the returned sample noted one opened (with original packaging), nasogastric sump tube.Visual inspection of the sample noted the nasogastric tube measured 20fr.Catheter would not even slightly enter 18 or 19fr openings.The tip of catheter was cut two (2) inches and measured using the french gage.Catheter would not even slightly enter 18 or 19fr openings this does not meet specification which states "measure the total length of the tube".A potential root cause for this failure mode could be ¿incorrect length or dimension¿.A review of the device history record did not show any problems or conditions that would have contributed to the reported issue.The instructions for use were found adequate and state the following: ¿indications for use: bard nasogastric sump tubes are intended to be used for: decompression of stomach by suction or aspiration of gastric contents.Short-term administration of term tube feeding, lavage fl uid and medications.Contraindications: patients with known tape or adhesive allergies.Warnings 1.Use with caution in patients with a history of head trauma, facial trauma, esophageal diseases and patients with potential for vomiting.2.Do not force nasogastric tube during insertions; damage to the nasal passage and mucosa and bleeding may occur.3.Measure insertion length carefully- excessive insertion length of tube into the stomach may lead to coiling and/or formation of tube-knot.4.Lubricate the tube generously with water soluble lubricant prior to insertion.Do not use petroleum-based products as they may be harmful to the respiratory tract.5.Reflux of gastric contents into the blue vent lumen indicates that the suction lumen is obstructed or suction is too low.Routinely check for reflux in the blue vent lumen and clear as per applicable directions.Failure to clear the obstruction or clear prevent® filter may cause gas and fluid buildup in stomach, aspiration of gastric contents, aspiration pneumonia and other complications.6.Do not inject fluid through the prevent® filter as this may result in blockage and leakage of filter.7.Monitor patient for nasal erosion, sinusitis, esophagitis, esophagotracheal fistula, gastric erosion and pulmonary & oral infections.Statlock® nasogastric stabilization device: avoid contact with alcohol or acetone; both can weaken bonding of components and statlock® stabilization device pad adherence.Instructions for nasogastric tube insertion 1.Explain the procedure to the patient.2.Carefully measure to find desired length of the tube using the nasogastric tube as a measurement aid.To determine the insertion length: measure the tube from the tip of the nose to the earlobe and from the earlobe to the tip of the xiphoid process.Mark the length of the tube to be passed with a small piece of tape.3.Check the patient¿s nostrils for patency; select the nostril with best patency.4.Lubricate the full length of tube to be inserted.5.Insert the tube through the nose aiming down and back.When the tube hits the pharynx, if patient is able, have him or her flex his/her head forward and swallow.Advance the tube as the patient swallows.If resistance is met, rotating the tube may facilitate placement.6.Continue to advance the tube until the marked position on the tube is reached.Do not advance beyond the marked length as coiling and or knotting of the tube in the stomach may occur.7.Confirm tube placement per hospital policy.The tube has a radiopaque stripe facilitating x-ray confirmation.If proper placement of tube within the stomach cannot be confirmed, remove the tube gently and start the procedure again.8.Secure with a securement device or tape per hospital protocol.9.Ensure 5-in-1 adapter or lopez valve is snugly inserted into suction lumen to prevent suction loss.10.Keep blue vent lumen above the level of the patient¿s stomach to prevent reflux of stomach fluids into the blue lumen.11.Do not clamp air vent port while suction is being applied.Recommended suction settings always use lowest suction setting that will effectively decompress the stomach.For intermittent suction via thermotic pump, use ¿high¿ (gomco, 120mm hg).For intermittent suction via central source, set at ¿low¿ (30-40mm hg).For continuous suction, set at ¿low¿ (30-40mm hg).Increase slowly until flow is observed as necessary.Instructions for prevent® anti-reflux filter: 1.Firmly seat the tapered end of anti-reflux filter in blue air lumen vent of nasogastric tube.2.If gastric reflux in vent lumen is observed, clear the obstruction in the main lumen by following your hospital¿s standard protocol.Attach syringe to luer fi ting on anti-reflux filter and inject a minimum of 15cc of air to clear the blue air vent lumen of any gastric reflux.Do not inject fluid through filter.3.To cap nasogastric tube when tube is not connected to a suction source insert transport plug on anti-reflux filter housing into suction lumen of nasogastric tube.Instructions for lopez valve (when included): 1.Attach medication port cap to side ¿c¿.2.Turn valve to position one.3.Attach suction tube to side ¿a¿ and push together firmly.4.For reorder codes 0056120, 0056140, 0056160, 0056180: if connection to a male connector is desired, attach universal adaptor to side a.Insert male connector into adaptor, and push together firmly.5.To administer medication, remove and store medication port cap in valve turn handle.Attach syringe to sideport, push and twist until tight and turn valve to position four.Flush valve per facility protocol following administration.6.Return valve to position one when complete to avoid leakage.Instructions for statlock® nasogastric stabilization device (when included): remove oil and moisturizer from targeted skin area.Apply skin prep to targeted statlock® stabilization device area for skin protection and enhanced pad adherence.Allow to dry completely.Caution: federal (u.S.A.) laws restricts this device to sale by or on the order of a physician.Sterilized using ethylene oxide.Sterile unless package is opened or damaged, except for any individually packaged components within the pouch which are not labeled as sterile.These components are not terminally sterilized.Single use.Do not resterilize.Statlock® stabilization device does not contain natural rubber latex.Note: after use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practice and applicable local, state and federal laws and regulations.¿ correction: d,f,h.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
BARD® NASOGASTRIC SUMP TUBE
Common Device Name
NASOGASTRIC SUMP TUBE
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key18806384
Report Number1018233-2024-01055
Device Sequence Number7248885
Product Code BSS
UDI-Device Identifier00801741052279
UDI-Public(01)00801741052279
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0042180
Device Lot NumberNGHV0924
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/05/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/05/2024
Supplement Date Received by Manufacturer06/21/2024
Initial Report FDA Received Date02/29/2024
Supplement Report FDA Received Date06/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown